Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 12, 2004, 2:33 PM EDT for Jefferson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 2:33 PM EDT (18:33 UTC)
- Expired
- Jul 12, 2004, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Jefferson County, TN
The radar
The Knoxville radar (KMRX), 18 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 121833
SVRMRX
TNC089-121915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT MON JUL 12 2004
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST TENNESSEE
* UNTIL 315 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NEW MARKET...OR 11 MILES
SOUTHWEST OF JEFFERSON CITY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW MARKET AROUND 250 PM EDT
PIEDMONT AROUND 255 PM EDT
7 MILES SOUTH OF JEFFERSON CITY AROUND 300 PM EDT
DANDRIDGE AROUND 315 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY
LAT...LON 3616 8373 3604 8367 3593 8349 3591 8333
3611 8325
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:15 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 12, 10:15 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT MON JUL 12 2004 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE DEEP SOUTH AND EXTENDING ACROSS MOST OF THE SOUTHEAST. RADARS REVEAL A FEW ISOLATED SHOWERS CURRENTLY ACROSS THE FORECAST AREA...WITH A COMPLEX OF TSTORMS NEAR LOUISVILLE MOVING SOUTHEAST TOWARDS SOUTHWEST VA. THIS COMPLEX IS ASSOCIATED WITH A WEAK SHORT WAVE WHICH IS EXPECTED TO MOVE ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. SOUNDINGS INDICATE THAT A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON ALONG WITH HIGH PRECIPITABLE WATER VALUES (AROUND 1.8 INCHES)...SO WILL PLAN TO MENTION A FEW ISOLATED SEVERE TSTORMS POSSIBLE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IN THE HAZARDOUS WEATHER OUTLOOK. CURRENT FORECAST APPEARS TO BE ON TRACK OVERALL...BUT WILL UPDATE THIS MORNING TO REMOVE MORNING WORDING AND TO MENTION AREAL COVERAGE TERMS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jul 12, 10:20 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 AM EDT MON JUL 12 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-131000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1020 AM EDT (920 AM CDT) MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A MOIST AND UNSTABLE AIRMASS CONTINUES ACROSS THE REGION TODAY... WITH A FEW ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL AROUND TWO INCHES. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA WEDNESDAY IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 29 min |
| Jul 12, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton | 41 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Union | 39 min |
| Jul 12, 5:29 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon, Roane | 31 min |
| Jul 12, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 50 min |
| Jul 12, 6:44 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 12, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.